Alert archive / Missouri / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Springfield, MO
NWS Springfield, MO issued this areal flood advisory at Sep 10, 2011, 6:07 PM CDT for Dent County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2011, 6:07 PM CDT (23:07 UTC)
- Expired
- Sep 10, 2011, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Dent County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WGUS83 KSGF 102307 FLSSGF FLOOD ADVISORY NATIONAL WEATHER SERVICE SPRINGFIELD MO 607 PM CDT SAT SEP 10 2011 MOC065-110200- /O.NEW.KSGF.FA.Y.0021.110910T2307Z-110911T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DENT MO- 607 PM CDT SAT SEP 10 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD ADVISORY FOR... CENTRAL DENT COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 900 PM CDT. * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS THE ADVISORY AREA. RAINFALL ESTIMATES OF ONE TO TWO INCHES HAVE FALLEN WITHIN THE PAST HOUR WITH STORMS TRAINING OVER THE SAME LOCATIONS. * RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE MINOR FLOODING. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3748 9175 3765 9176 3766 9132 3746 9132 $$ LINDENBERG
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood advisory went out at Sep 10, 5:42 PM CDT, 25 minutes earlier.
Area forecast discussion, Sep 10, 5:42 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CDT SAT SEP 10 2011 ...UPDATE TO AVIATION... .DISCUSSION... CURRENTLY...SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED AROUND THE PERIPHERY OF THE REMNANTS OF TROPICAL STORM LEE. THE CENTER OF CIRCULATION IS NEARLY OVER SPRINGFIELD. EXPECT STORMS TO CONTINUE DEVELOPING THROUGH THE AFTERNOON WITHIN THE UNCAPPED AND INCREASINGLY MOIST AIRMASS OVER THE REGION. DURING THE SHORT TERM (TONIGHT THROUGH TUESDAY)...THE UPPER LEVEL LOW WILL CONTINUE TO PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS OVER THE OZARKS INTO THIS EVENING. THE SHOWERS AND STORMS WILL REMAIN SCATTERED AND SHORT LIVED IN NATURE ESPECIALLY IN THE VICINITY OF THE UPPER LOW WHERE THE COLD CORE ALOFT WILL ENHANCE THE CONVECTION. WHILE THERE IS SOME INSTABILITY AVAILABLE AND PRECIPITABLE WATER VALUES HAVE INCREASED TO A LITTLE OVER AN INCH...THERE JUST ISNT MUCH IN THE WAY OF FORCING. THE UPPER LEVEL FLOW IS RATHER WEAK AS WELL AS NOTED ON THIS MORNINGS SOUNDING...THE PROFILER FROM CONWAY AND THE RADAR WIND PROFILER. ONCE THE SUN SETS THE LOSS OF DAYTIME HEATING WILL SPELL THE END FOR ANY NEW CONVECTION THOUGH SOME ONGOING SHOWERS MAY LINGER. THE UPPER LEVEL PATTER WILL THEN TRANSITION TO NORTHWEST FLOW THROUGH MONDAY WITH THE UPPER LOW OPENING INTO A TROUGH AND LIFTING OUT OF THE REGION SUNDAY WITH NORTHWEST FLOW IN PLACE BY MONDAY MORNING. AS THE PATTERN CHANGES...RIDGING OVER THE SOUTHWEST WILL NOSE ITS WAY INTO MISSOURI MONDAY ALLOWING TEMPERATURES TO CLIMB INTO THE LOWER 90S ACROSS WESTERN MISSOURI AND THE OSAGE PLAINS. THIS WILL BE SHORT LIVED AS THE NORTHWEST FLOW PATTERN ASSERTS ITSELF AND TEMPERATURES BEGIN A DOWNWARD TREND BY THE MIDDLE OF THE WEEK ONCE A COLD FRONT MOVES THROUGH THE REGION TUESDAY. HATCH FOR THE LONGER TERM FORECAST (WED THROUGH SAT)...THE OVERALL PATTERN LOOKS COOLER AND WETTER AS UPPER LEVEL DISTURBANCE KICK OUT FROM THE LONG WAVE TROUGH OVER THE SOUTHWEST U.S. AND RIDE OVER THE UPPER RIDGE PARKED ALONG THE NORTHERN GULF COAST. A CANADIAN HIGH WILL BUILD SOUTHWARD ACROSS THE UPPER MIDWEST BY SATURDAY AND WILL LIKELY SHUNT SOME OF THIS ACTIVITY SOUTHWARD...BUT THE UPPER TROUGH AXIS STAYS PRETTY MUCH LOCKED IN THROUGH THE WEEKEND ALONG THE WEST COAST. RIGHT NOW PLAN TO KEEP CHANCE POPS GOING OVER MOST OF THE AREA THROUGH SATURDAY...WITH COOLER THAN NORMAL TEMPERATURES...ESPECIALLY THURSDAY AND FRIDAY. TERRY && .AVIATION... FOR THE 00Z TAFS...SCATTERED CONVECTION CONTINUES IN THE VICINITY OVER THE UPPER LOW WHICH WAS CENTERED OVER THE MISSOURI OZARKS. MOSTLY AIDED BY INSTABILIITY...SHOULD DIMINISH IN COVERAGE AND INTENSITY AFTER 01Z. PUT IN SOME MVFR FOG FOR OVERNIGHT WITH A LIGHT/CALM WIND EXPECTED AND MOIST BOUNDARY LAYER FROM THE CONVECTION THIS EVENING...OTHERWISE EXPECT VFR CONDITIONS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 10, 3:45 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT SAT SEP 10 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 345 PM CDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED HAIL RISK. DISCUSSION... THERE IS A LIMITED RISK FOR ISOLATED THUNDERSTORMS FROM THIS AFTERNOON INTO EARLY THIS EVENING AS AN AREA OF LOW PRESSURE ALOFT DRIFTS OVER THE REGION. CLOUD TO GROUND LIGHTNING AND HAIL TO THE SIZE OF PEAS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:48 PM CDT | Special Weather Statement | SGF | Lawrence | 42 min |
| Sep 10, 6:55 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
Nearby
Areal Flood Advisories in Missouri, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.